Jump to content
CrazyBoards.org

Recommended Posts

I have experienced this unpleasant, unmanageable side effect before with Haldol. Now I am with Abilify. I don't know what to do, as NOTHING helps this side effect, not even prescription drugs, nothing OTC. I am going to ask my doctor to switch the abilify to something less likely to cause this. I have tried changing the time I take it and taking it spread out in small doses...NOTHING helps. Are there other AAP that don't have this side effect? I am tapering myself off for my own sanity.

Link to comment
Share on other sites

I also experienced this on Abilify and had to come off it, which is unfortunate because I had high hopes for it. Oh well, though. I did go on to find an AAP that I could tolerate and that helped a lot, and I hope you can do the same.

Link to comment
Share on other sites

I experienced akathisia/restlessness on low doses of Abilify, but once I got to 10 mg it went away. It actually only ever lasted 2 weeks with each dose change, then disappeared all on its own. 

 

Hopefully you can find a med that doesn't have this side effect for you!

Link to comment
Share on other sites

Butterfly, I think Abilify can take a while to completely leave your system, like two weeks or longer if I recall. It took a hell of a long time for me. So maybe that's why you're still experiencing the unpleasantness (that word is an understatement from what I remember of Abilify induced akathisia). But, is it possible that you may be experiencing rebound symptoms of the MI you were taking Abilify for?

Regardless, I think it would be a good idea to contact your doctor/prescriber and get their opinion on this, especially if it's getting worse.

Link to comment
Share on other sites

I agree that it takes awhile for Abilify to leave your system.  I can be off of it for a few days and not tell a difference.

 

 

Regardless, I think it would be a good idea to contact your doctor/prescriber and get their opinion on this, especially if it's getting worse.

 

^THIS.

Link to comment
Share on other sites

Doctor diagnosed me with acute akathesia, and took me off the abilify and prescribed me klonopin .5 mg 3x day, to help all symptoms...akathesia, anxiety, and mania. She told me she is going to try to steer clear of antipsychotics because this is the second time this scary side effect has happened at a severe level.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...